Alert archive / California / Wind Advisories in 2020
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 20, 2020, 2:16 AM PDT for Imperial County, California. It took effect at Apr 20, 2020, 5:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 2:16 AM PDT (09:16 UTC)
- In effect from
- Apr 20, 2020, 5:00 PM PDT
- Expired
- Apr 21, 2020, 5:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS75 KPSR 200916 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 216 AM MST Mon Apr 20 2020 CAZ562-202300- /O.NEW.KPSR.WI.Y.0015.200421T0000Z-200421T1200Z/ Imperial County Southwest- 216 AM PDT Mon Apr 20 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
804 WWUS75 KPSR 202100 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 200 PM MST Mon Apr 20 2020 CAZ566-210900- /O.EXA.KPSR.WI.Y.0015.200421T0000Z-200421T1200Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 200 PM PDT Mon Apr 20 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Imperial County. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-210900- /O.CON.KPSR.WI.Y.0015.200421T0000Z-200421T1200Z/ Imperial County Southwest- 200 PM PDT Mon Apr 20 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
296 WWUS75 KPSR 210828 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 128 AM MST Tue Apr 21 2020 CAZ562-566-211200- /O.CON.KPSR.WI.Y.0015.000000T0000Z-200421T1200Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 128 AM PDT Tue Apr 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
633 WWUS75 KPSR 211159 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 459 AM MST Tue Apr 21 2020 CAZ562-566-211300- /O.EXP.KPSR.WI.Y.0015.000000T0000Z-200421T1200Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 459 AM PDT Tue Apr 21 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds will remain gusty through this morning, but is expected to remain below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 19, 10:24 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 19, 10:24 PM PDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1024 PM MST Sun Apr 19 2020 .UPDATE... Updated Aviation section. && .SYNOPSIS... Dry westerly flow aloft will allow temperatures to climb to near seasonal normals through Monday before one more weak disturbance passes quickly through the area on Tuesday. Aside from an increase in winds Monday night over southeast California and on Tuesday afternoon across the region, no impacts are expected. Much warmer conditions with high temperatures in the 90s are expected for Wednesday into the weekend as a strong ridge of high pressure aloft builds in over the region. Highs may approach 100 degrees over the lower deserts next weekend. && .DISCUSSION... Weak ridging aloft is in place over the region ahead of our next shortwave disturbance that is currently over the north Pacific. This has allowed temperatures to warm up into the lower to mid 80s across the lower deserts of southeast California and Arizona this afternoon under some high clouds. Winds are generally below 10 mph across the region and are following typical diurnal tendencies. An increase in midlevel cloudiness is expected overnight, but this should have little effect on temperatures which will once again cool down into the mid to upper 50s across most spots. These clouds should clear out by tomorrow morning, which combined with a slight increase in heights aloft and warm air advection, should allow temperatures to climb up into the mid to upper 80s tomorrow. Winds tomorrow will be similar to today's with perhaps a few more afternoon gusts. Much stronger westerly gusts approaching 25-30 mph will move into Imperial County overnight due to downsloping effects and the approach of the aforementioned disturbance. The shortwave disturbance will quickly move through northern Arizona on Tuesday, causing gusty conditions during the afternoon and only a small decrease in temperatures from Monday. Shower and thunderstorm chances will remain confined to the areas along and north of the Mogollon Rim. Model ensembles are very consistent in depicting a strong ridge of high pressure building in just off the coast of southern California for the second half of the week into next weekend. This will lead to sunny days, clear nights and a warming trend which will allow highs to climb well into the lower 90s on Wednesday and mid to upper 90s for Thursday into next weekend. Temperatures may approach 100 degrees over some locations as early as Friday or Saturday, though models have backed away from this from the previous forecast. The biggest reason for this is the location of the ridge axis, which currently looks to be a bit too far to the west in the model ensemble cluster containing the most members. However, it is probably just a matter of time before the ridge axis slides a bit more to the east, allowing temperatures to likely climb at or above the 100 degree mark by next Sunday or early next week. && .AVIATION...Updated at 0524Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A batch of high clouds will begin decreasing toward sunrise. These clouds are ahead of a low pressure system centered off the West Coast. Despite the approach of the system, anticipate very little cloudiness during the day Monday. Surface winds have started to become light and variable in the transition to typical downvalley drainage patterns. After a period of south-southeast winds late morning and early afternoon Monday, anticipate southwest directions prevailing. Initially, anticipate sustained speeds below 10kts before a stronger winds arrive early evening with gusts of 20-25kts. Southeast California/Southwest Arizona including KIPL and KBLH: A batch of high clouds will begin decreasing toward sunrise. These clouds are ahead of a low pressure system centered off the West Coast. Despite the approach of the system, anticipate very little cloudiness during the day Monday. Surface winds will be relatively light through the morning and favor southwest and west directions. Winds will strengthen in the afternoon Monday afternoon with gusts of 20-25 kts common after 22Z with some additional strengthening at KIPL after 00Z (gusts to 30kts). && .FIRE WEATHER... Wednesday through Sunday: Much warmer temperatures are expected as high temperatures over the lower deserts increase into the lower to mid 90s by Wednesday and approach 100 degrees by next weekend. Minimum relative humidity values will fall into the 10-15 percent range through Friday, with single digit values over the weekend. Relative humidity levels will recover into the 30-40 percent range on Wednesday and Thursday before only recovering into the 20-30 percent range for Friday into the weekend. Winds will generally follow diurnal tendencies and remain light through the period aside from brief afternoon gusts as high pressure builds aloft. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hopper AVIATION...AJ FIRE WEATHER...Hopper
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.